Jump to content
helplinedonate
Mywackybody

Strange symptom PD?

Recommended Posts

I have a strange symptom that I thought was my severe Restless leg/body syndrome but my doc says it's not that. I take oxy for my RLS,  I have some thing happen when my meds aren't working. 

I feel a RLS like sensation that shoots down my leg and out my foot, causing my leg to jerk and foot to cramp inwards. Following that, on the opposite side, I have a crawling/goosebumps sensation on the temporal side of my head, it crawls down to my neck and sometime shoulder, it isn't a sigular event, it repeats several times, only on one side for hours, ever 20-40 seconds. It has happened on both sides but doesn't bounce back and forth, one side at a time. 

I also have RLS opinion more than my legs, I get it in my arms, body and back. I have to hit myself to alleviate the sensation or I feel like I will loose my mind. 

My father and maternal aunt have parkinsons. I aslo have been suffering from autonomic dysfunction for over 5 yeArs. I have POTS and OH, and also have muscle twitches, strange fatigue and weakness, I feel out of sorts when walking on uneven ground when I used to be an athlete and I am twitchy, I am on beta blockers for my POTS and migraines and it helped the tremor I had in my right hand but it still shakes if I put it out. I am fidgety, I play its my cuticles until they bleed, bite the inside of my mouth, and can't keep my hands still. I have noticed that it has been getting worse as well as I feel like I am anxious and have no reason to be. I cAnt sleep, I take 10-15mg of melatonin every night, flexeril and oxycodone for my RLS. 

I have about 40+ white matter lesions in my brain, I get migraines 2 a week in average and I have Ehlers Danlos hypermobility. 

I could really use Advice, my docs are stumped, not a good place to Be because doctors are not like House, they have no desire to find out what is wrong with me, I am trying to get disabiltiy for 4 years, I have my hearing in June. 

Share this post


Link to post
Share on other sites

A couple of things to ask you docs.  Could it be painful legs moving toes?  Could botox or alternatively a different med instead of oxygen be useful?  Gabapentin, dopamine agonist, others....

Share this post


Link to post
Share on other sites

I have tried Botox for my migraines and I had a very unusual symptom, my temple muscles atrophied significantly from my temple to behind my ears, they said it was an adverse reaction, but very unusual. 

I have also tried Gabepentin for migraines and pain but it gave me headaches becuase I am super sensitive to anything that makes me tired. If I don't get 10+ hours sleep, I am sleepy the next day to where I can't function and its a major migraine trigger. The chances of me waking with a "attack" when I am over tired is greatly increased. 

Can you cLarify when you say "could it be painful legs moving toes?" And what did you mean about the oxygen? 

I have been on the following meds, 

topamax, (for migraines, adverse side effects, autonomic worse, sensation issues) 

mirapex low dose (for restless legs and periodic limb movement, worked well but when I upped the dose, I got a strange rash, nightmares, irritability)

effexor (for pain, caused horrible yawning, brain zaps, muscle spasms, didn't work for pain)

clonazapam (for RLS, took for 5 years, new doc took off without sleep doc permission, when he put me back on it, it didn't work)

requip (for RLS, augmentation, got RLS during the day and worsened the symptoms)

amytriptyline (took for pain and migraines, effective but made my orthostatic hypotension worse) 

for my orthostatic hypotension and postural ORTHOSTATIC tachycardia syndrome I tried all the standard meds for it but Midodrine made me worse, when I would bottom out, It would would take longer to recover and the crawling sensations where unbearable, since I have many tics, it made it worse. I have only been able to use Propanalol, which brings my HR down from 160-180 to 120-140. Luckily my hear is healthy. 

When I stand, my legs get molten and blotchy, they itch. I find that the only thing that helps is caffeine, it doesn't raise my HR like most people but it raises my BP. 

I take flexeril only at night, if I take it any other time, I get restless and tired, getting migraine. 

I have perpheral neuropathy, basically my feet feel like they are burnjng, they don't have temp sensation at times, I get areas of intense itchiness and numbness. My thigh on my left will go numb from my hip arthritis this makes my RLS worse, pain is one of those things that makes it worse, the reason the oxycodone works for my RLS and PLM. When I take it, my legs feel relaxed. 

I also have GI issues, constipation mixed with diarreh, gastric delay, irritable bowel, my bowel will become Imobile and I have trouble emptying my urine, I have to make several attempts. 

Thank you for your reply. 

Share this post


Link to post
Share on other sites

One suggestion since this is complex and you have peripheral neuropathy, autonomic symptoms, and GI symptoms is to ask your doc about the possibility of MSA and to also pursue a neuromuscular consult for workup of neuropathy and other causes.  These symptoms seem beyond plain Parkinson but certainly can all occur with Parkinson.  Sometimes in extreme cases botox to the legs helps and/or methadone or an opioid.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×